Hail, Meade
- When
- July 12, 7:01 PM CST
- Where
- Meade County, 9.57 mi SE of Meade
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.180, -100.210
A second round of thunderstorms during the afternoon and evening produced hail and some flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A second round of thunderstorms during the afternoon and evening produced hail and some flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT THU JUL 12 2007 .DISCUSSION... DAYS 1-2... 12Z UPPER AIR ANALYSIS INDICATES H3 JET HAS MANAGED TO PUSH SOUTH FROM CANADA ACROSS EASTERN ND SOUTH INTO ERN KS. 90-95KT JET STREAK MOVING ACROSS GREAT LAKES WITH A SECOND 90KT JET STREAK MOVING ACROSS EASTERN ND. SEVERAL S/WVS ARE PIVOTING AROUND UPPER LOW AT H5. ANOTHER S/WV IS FOUND MOVING ACROSS OK THIS MORNING. AN ABUNDANT AMOUNT OF MOISTURE AT H7 AND H85 CONTINUED TO BE PRESENT ACROSS WESTERN KS. H7 TEMPERATURES WERE GENERALLY IN THE SINGLE DIGITS ACROSS THE STATE. AT THE SURFACE, 15Z DATA INDICATED A STATIONARY FRONT WAS DRAPED ACROSS SOUTHERN OK. MAIN FORECAST CHALLENGE WILL BE POSSIBLE DEVELOPMENT OF ANOTHER MCS WITH HEAVY RAIN/SEVERE STORMS TONIGHT. MCS OVERNIGHT WEDNESDAY HAS LEFT SOME AREAS OF SOUTH CENTRAL KANSAS WITH HIGH WATER AND FLOODING. RAINFALL FROM 2 TO 5 INCHES HAS LEFT BEHIND SATURATED GROUND. CURRENTLY HAVE A FLOOD WATCH IN EFFECT FOR EASTERN TWO TIERS OF COUNTIES IN FA THROUGH FRIDAY MORNING. QUESTION WILL BE WHETHER OR NOT CANCELLATION IS NEEDED. DO THINK HEAVY RAIN WILL OCCUR IN CWA BUT AT PRESENT, IT APPEARS THAT CHANCES WILL BE FURTHER WEST TONIGHT. NOT MUCH HAS CHANGED OVER THE LAST COUPLE OF DAYS. MODELS CONTINUE TO AGREE ON BRINGING YET ANOTHER MCS ACROSS SOUTHWEST KANSAS. THETA-E RIDGE REMAINS OVER WESTERN KANSAS WITH H85-H3 STEERING FLOW PUSHING ANY COMPLEX TO THE SOUTHEAST OVERNIGHT TONIGHT. CORE OF LOW LEVEL JET NOSES INTO SOUTHERN KANSAS BY EVENING WITH PRECIPITABLE WATER IN EXCESS OF 2 INCHES. SEVERAL BOUNDARIES FROM PREVIOUS NIGHTS MCS ARE FLOATING AROUND FA. IN ADDITION, SFC TROUGH/STATIONARY FRONT EXTENDS FROM LOW INTO SW KANSAS. SBCAPE ACROSS WESTERN FA IN EXCESS OF 1000 J/KG WITH LIS WELL BELOW 0C. SHOULD SEE THUNDERSTORMS DEVELOP THIS AFTERNOON. SOME COULD BE SEVERE. STORMS WILL MERGE TO FORM AN MCS THAT WILL MOVE ACROSS SOUTHWEST KANSAS TONIGHT INTO FRIDAY MORNING. BEST CHANCE FOR MORE WIDESPREAD PRECIPITATION WILL BE ACROSS SOUTHERN FA. CURRENTLY HAVE HIGHEST POPS ACROSS SOUTHERN TIER OF COUNTIES. BASED ON PRESENT INDICATIONS OF HIGHEST CHANCES FOR PRECIP WEST OF CURRENT FLOOD WATCH, WILL GO AHEAD AND REMOVE IT AT THIS TIME. THE SITUATION WILL HAVE TO BE MONITORED VERY CLOSELY GIVEN ALREADY SATURATED GROUND. STREAMS ARE STILL RESPONDING TO OVERNIGHT RAINFALL IN THIS REGION. BY FRIDAY, MCS SHOULD BE MOVING SOUTH INTO OK/TX LEAVING BEHIND CLEARING SKIES AND COOLER TEMPERATURES. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION. H85 TEMPERATURES INTO THE TEENS WILL PREVAIL ACROSS MUCH OF SOUTHWEST KANSAS. THIS WILL RESULT IN SURFACE HIGH TEMPERATURES IN THE LOWER TO MID 80S. BY SATURDAY, COLD FRONT WILL BE MOVING ACROSS THE REGION DURING THE DAY. COULD SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP IN ADVANCE OF THIS SYSTEM. WILL ADD SLIGHT CHANCE POPS TO THE FA TO ACCOUNT FOR POSSIBILITY. DEWPOINTS WILL DROP INTO THE 40S AND 50S BEHIND THIS FRONT THUS TIMING IS IMPORTANT TO THUNDERSTORM CHANCES DIMINISHING. DAYS 3-7... I BASICALLY STAYED THE COURSE WITH THE EXTENDED FORECAST TODAY. A SWITCH FROM THE COOLER AND WETTER GSDM STAGE 2 REGIME TO MORE OF A WARMER AND DRIER GSDM STAGE 1 REGIME OVER NORTH AMERICA WILL BE ARRIVING LATE IN THE WEEKEND. THE CLIMATE TOOLS ON THE CDC WEBSITE HAVE NOT BEEN UPDATED RECENTLY, HOWEVER USING SATELLITE IMAGERY FROM SSEC SHOWS THAT THE EASTWARD PROPAGATING CONVECTIVE SIGNAL THAT STARTED AROUND THE LAST WEEK OF JUNE ACROSS THE PACIFIC HAS FOR THE MOST PART VANISHED. THE CENTRAL PACIFIC IS NEARLY VOID OF CONVECTION WITH A CONSOLIDATION OCCURRING BACK TO THE WEST BETWEEN 90E AND 120E WHICH IS MORE CHARACTERISTIC OF A GSDM STAGE 1 PATTERN. THE WEEKEND WILL BE THE TRANSITION PERIOD BETWEEN THE 2 REGIMES. THE NUMERICAL MODEL GUIDANCE SUGGESTS THAT ONE MORE WAVE WILL ROTATE AROUND THE GREAT LAKES TROUGH OVER THE WEEKEND. THIS SYSTEM WILL PUSH A FRONT SOUTH THROUGH THE PLAINS WITH THE TAIL END LYING ACROSS SOUTHWEST KANSAS. A FEW STORMS COULD DEVELOP ALONG THE FRONT AND MOVE SOUTH ACROSS MY EASTERN COUNTIES SATURDAY NIGHT. FOR THIS REASON, I THREW IN SOME 20 POPS. I AM PLANNING ON KEEPING THE REMAINDER OF THE FORECAST DRY FOR NOW AS MODELS CONTINUE TO SHOW THE RIDGE SHIFTING EAST INTO THE ROCKIES/HIGH PLAINS EARLY NEXT WEEK. AS STATED BEFORE, THIS MAKES SENSE AND WOULD BE THE RESPONSE I WOULD EXPECT IN A GSDM STAGE 1 PATTERN. UNCERTAINTY DOES INCREASE SOME TOWARD WEDNESDAY AND THURSDAY HOWEVER AS MODELS CONTINUE TO FORECAST A WEAKNESS IN THE HEIGHT FIELD TRAPPED BENEATH THE UPPER RIDGE OVER OKLAHOMA OR TEXAS. THIS SYSTEM MAY COME CLOSE ENOUGH TO BRING A CHANCE FOR PRECIP BUT UNCERTAINTY JUST REMAINS TOO HIGH AT THE MOMENT TO THROW POPS IN. THE WEEK 2 FORECAST REMAINS UNCERTAIN SO WILL STICK WITH NEAR NORMAL FOR TEMPS/PRECIP FOR NOW. LACY && .AVIATION... WILL GO WITH THE SAME STRATEGY FOR THIS AFTERNOON AS I DID YESTERDAY. THUNDERSTORMS ARE DEVELOPING WEST OF THE TERMINALS AT THIS POINT BUT COULD DEVELOP OR MOVE EASTWARD LATER ON THIS AFTERNOON OR EVENING. A COMPLEX OF STORMS IS ORGANIZING OVER WESTERN NEBRASKA ALONG A COLD FRONT AND IS FORECAST TO MOVE SOUTHEAST ACROSS WESTERN KANSAS TONIGHT. THE BEST COURSE OF ACTION AT THIS POINT WILL BE TO JUST GO WITH VCTS UNTIL A BETTER IDEA OF THE EVOLUTION OF THIS EVENT IS ACHIEVED. A TEMPORARY PERIOD OF MVFR VSBYS AND CIGS IS POSSIBLE NEAR THUNDERSTORMS IF THEY HIT THE TERMINALS. DUE TO THE UNCERTAINTY WILL LEAVE MENTION OF THIS OUT OF THE TAFS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 84 62 90 / 60 10 10 10 GCK 64 84 62 91 / 60 10 10 10 EHA 64 83 60 91 / 70 10 10 10 LBL 64 84 62 91 / 80 20 10 20 HYS 64 85 64 90 / 40 10 10 20 P28 67 85 65 90 / 70 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN30/27/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT THU JUL 12 2007 KSZ043-061>066-074>081-084>090-130945- SCOTT-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- 330 PM CDT THU JUL 12 2007 /230 PM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL DEVELOP BY 500 PM CDT THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH LOCALIZED FLOODING. THE BEST CHANCE OF HEAVY RAINFALL WILL BE ALONG AND SOUTH OF A LINE FROM LARNED TO DODGE CITY TO SYRACUSE. A FEW OF THE STORMS MAY BE BRIEFLY SEVERE WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-044>046-130945- TREGO-ELLIS-LANE-NESS-RUSH- 330 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS WILL PROBABLY NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 68 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
7 hail, 1 flood. Local standard time, as filed.
Reported by a CoCoRaHS observer.
Streets in south Dodge were flooded due to some heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51237, 51238, 51239, 51240, 51243, 51241, 51236, 51242.